Alert archive / Oregon / Gale Warnings in 2015
Gale Warning 43, NWS Medford, OR
NWS Medford, OR issued this gale warning at Oct 24, 2015, 4:06 PM PDT. It took effect at Oct 25, 2015, 2:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2015, 4:06 PM PDT (23:06 UTC)
- In effect from
- Oct 25, 2015, 2:00 AM PDT
- Expired
- Oct 25, 2015, 2:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
150 WHUS76 KMFR 242306 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 406 PM PDT SAT OCT 24 2015 PZZ370-251215- /O.EXT.KMFR.SC.Y.0021.000000T0000Z-151026T0000Z/ /O.EXT.KMFR.SW.Y.0249.151024T2306Z-151025T0900Z/ /O.UPG.KMFR.SI.Y.0225.151025T0300Z-151026T1800Z/ /O.NEW.KMFR.GL.W.0043.151025T0900Z-151025T1800Z/ /O.EXT.KMFR.SE.W.0051.151025T0300Z-151025T0900Z/ /O.NEW.KMFR.SW.Y.0250.151025T1800Z-151026T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 406 PM PDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY. THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT FROM 11 AM SUNDAY TO 2 AM PDT MONDAY. * WINDS: SOUTH 20 TO 25 KT WITH GUSTS OF 35 KT...INCREASING TO 30 TO 35 KT WITH GUSTS TO 45 KT LATE TONIGHT THROUGH SUNDAY MORNING. SOUTHWEST WINDS WILL THEN BE MODERATE AT 20 TO 25 KT DURING SUNDAY AFTERNOON. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL BUILD RAPIDLY FROM A STEEP 7 FEET TO A VERY STEEP 10 TO 15 FEET TONIGHT INTO SUNDAY MORNING. SEAS WILL PEAK ON SUNDAY MORNING BUT BECOME SWELL DOMINATED AND REMAIN HIGH THROUGH SUNDAY EVENING. * AREAS AFFECTED: MOST OF THE AREA WILL BE AFFECTED BY HAZARDOUS SEAS THIS EVENING WITH THE WEAKEST WINDS IN THE EASTERN PORTION. GALES ARE EXPECTED LATE TONIGHT THROUGH SUNDAY MORNING THEN CONDITIONS WILL GRADUALLY IMPROVE BUT REMAIN HAZARDOUS TO SMALL CRAFT THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ376-251215- /O.EXT.KMFR.SC.Y.0021.000000T0000Z-151026T0000Z/ /O.EXB.KMFR.SW.Y.0249.151024T2306Z-151025T0900Z/ /O.UPG.KMFR.SI.Y.0225.151025T0300Z-151026T1800Z/ /O.NEW.KMFR.GL.W.0043.151025T0900Z-151025T1800Z/ /O.EXT.KMFR.SE.W.0051.151025T0300Z-151025T0900Z/ /O.NEW.KMFR.SW.Y.0250.151025T1800Z-151026T0900Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 406 PM PDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY. A SMALL CRAFT ADVISORY AND HAZARDOUS SEAS WARNING ARE IN EFFECT UNTIL 2 AM PDT SUNDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 11 AM SUNDAY UNTIL 2 AM PDT MONDAY. * WINDS: SOUTH 15 TO 25 KT WITH GUSTS TO 35 KT WITH THE WEAKEST WINDS IN THE SOUTHEAST PORTION...INCREASING TO 30 TO 35 KT WITH GUSTS TO 45 KT LATE TONIGHT THROUGH SUNDAY MORNING. SOUTHWEST WINDS WILL THEN BE MODERATE AND DIMINISH DURING SUNDAY AFTERNOON. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL BUILD RAPIDLY FROM A STEEP 7 FEET TO A VERY STEEP 10 TO 15 FEET TONIGHT INTO SUNDAY MORNING. SEAS WILL PEAK ON SUNDAY MORNING BUT BECOME SWELL DOMINATED AND REMAIN HIGH THROUGH SUNDAY EVENING. * AREAS AFFECTED: WINDS AND SEAS WILL BE HIGHEST IN THE NORTHERN HALF OF THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-251215- /O.EXT.KMFR.SC.Y.0021.000000T0000Z-151026T0000Z/ /O.EXT.KMFR.SW.Y.0249.151024T2306Z-151025T0900Z/ /O.NEW.KMFR.GL.W.0043.151025T0900Z-151025T1800Z/ /O.NEW.KMFR.SW.Y.0250.151025T1800Z-151026T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 406 PM PDT SAT OCT 24 2015 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 2 AM PDT SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED FROM 11 AM SUNDAY TO 2 AM PDT MONDAY. * WINDS: SOUTH 10 TO 20 KT WITH GUST TO 30 KT...INCREASING TO 20 TO 35 KT WITH GUSTS UP TO 45 KT LATE TONIGHT THROUGH SUNDAY MORNING. WINDS WILL BE STRONGEST BEYOND 5 NM FROM SHORE AND IN ALL OF THE AREA BETWEEN PORT ORFORD AND CAPE ARAGO. WINDS WILL DIMINISH TO 15 TO 25 KT SUNDAY AFTERNOON WITH WINDS DIMINISHING SOONEST IN THE SOUTHERN PORTION OF THE WATERS. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL BUILD RAPIDLY FROM A STEEP 7 TO 10 FEET TONIGHT TO 12 TO 14 FEET DURING THE DAY ON SUNDAY. SEAS WILL BE HIGHEST IN THE VICINITY OF CAPE BLANCO DURING SUNDAY MORNING. SEAS WILL THEN BEGIN TO SUBSIDE BUT BECOME SWELL DOMINATED AND REMAIN HIGH THROUGH SUNDAY EVENING. * AREAS AFFECTED: SMALL CRAFT CONDITIONS THIS EVENING WILL BE BEYOND 5 NM FROM SHORE EXCEPT ALL OF THE INNER WATERS NEAR CAPE BLANCO. GALES WILL DEVELOP LATE TONIGHT THROUGH SUNDAY MORNING BETWEEN GOLD BEACH AND CAPE ARAGO WITH SMALL CRAFT CONDITIONS IN THE REMAINDER OF THE INNER WATERS THEN ALL OF THE INNER WATERS WILL BE AFFECTED BY ADVISORY LEVEL SEAS SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
667 WHUS76 KMFR 251050 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 350 AM PDT SUN OCT 25 2015 ...GALES AND HAZARDOUS SEAS THIS MORNING THROUGH THIS AFTERNOON... PZZ370-260000- /O.CAN.KMFR.SC.Y.0021.000000T0000Z-151026T0000Z/ /O.EXT.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.EXT.KMFR.SW.Y.0250.151025T2100Z-151026T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 350 AM PDT SUN OCT 25 2015 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS 35 TO 45 KT THIS MORNING. WINDS WILL DIMINISH AND BECOME WESTERLY AT 20 KT WITH GUSTS TO 30 KT THIS AFTERNOON. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL CONTINUE TO BUILD RAPIDLY THIS MORNING TO A VERY STEEP 13 TO 17 FEET, CONTINUING INTO THIS AFTERNOON. SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH THIS AFTERNOON BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY GALES AND VERY STEEP HAZARDOUS SEAS THROUGH MIDDAY. AFTER ABOUT 2 PM PDT WARNING CONDITIONS WILL BE OVER AND STEEP SEAS HAZARDOUS TO SMALL CRAFT WILL CONTINUE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ356-376-260000- /O.EXT.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.EXT.KMFR.SC.Y.0021.000000T0000Z-151025T2100Z/ /O.EXT.KMFR.SW.Y.0250.151025T2100Z-151026T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 350 AM PDT SUN OCT 25 2015 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT MONDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS 35 TO 45 KT THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL THEN DIMINISH AND BECOME SOUTHWESTERLY AT 15 TO 25 KT FOR THE REMAINDER OF THE AFTERNOON. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL CONTINUE TO BUILD RAPIDLY THIS MORNING TO A VERY STEEP 12 TO 16 FEET, AND THEN WILL PERSIST THROUGH THIS AFTERNOON. SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH THIS AFTERNOON BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: WARNING LEVEL CONDITIONS ARE EXPECTED PRIMARILY NORTH OF CAPE SEBASTIAN WITH ADVISORY LEVEL CONDITIONS ELSEWHERE. AFTER 2 PM PDT CONDITIONS WILL SUBSIDE TO ADVISORY LEVELS FOR ALL AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-260000- /O.EXT.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.EXT.KMFR.SC.Y.0021.000000T0000Z-151025T2100Z/ /O.EXT.KMFR.SW.Y.0250.151025T2100Z-151026T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 350 AM PDT SUN OCT 25 2015 ...GALE WARNING NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... THE GALE WARNING IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT MONDAY. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS 35 TO 45 KT WEST OF COOS BAY THIS MORNING, BECOMING SOUTHWEST 20 TO 30 KT WITH GUSTS 30 TO 40 KT FOR ALL AREAS EARLY THIS AFTERNOON. WINDS WILL DIMINISH AND BECOME SOUTHWESTERLY AT 10 TO 20 KT THIS AFTERNOON. * SEAS: SOUTH WIND WAVES AND WEST SWELL WILL CONTINUE TO BUILD RAPIDLY THIS MORNING INTO EARLY THIS AFTERNOON TO A VERY STEEP 13 TO 17 FEET. SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH THIS AFTERNOON BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: AREAS TO THE COAST IN THE VICINITY OF CAPE BLANCO AND BEYOND ABOUT A MILE OF THE COAST WILL BE AFFECTED BY GALES AND VERY STEEP HAZARDOUS SEAS THROUGH EARLY AFTERNOON. AFTER ABOUT 2 PM PDT WARNING CONDITIONS WILL BE OVER AND STEEP SEAS HAZARDOUS TO SMALL CRAFT WILL CONTINUE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ BTL HTTP://WWW.WEATHER.GOV/MEDFORD
129 WHUS76 KMFR 252111 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 211 PM PDT SUN OCT 25 2015 PZZ356-376-261100- /O.EXP.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.EXP.KMFR.SC.Y.0021.000000T0000Z-151025T2100Z/ /O.CON.KMFR.SW.Y.0250.000000T0000Z-151026T1200Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 211 PM PDT SUN OCT 25 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * WINDS: SOUTHWEST 15 TO 25 KTS THIS AFTERNOON. WINDS WILL DECREASE THIS EVENING. * SEAS: VERY STEEP 12 TO 16 FEET THROUGH THIS AFTERNOON. SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY ADVISORY CONDITIONS THROUGH TONIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-261100- /O.EXP.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.EXP.KMFR.SC.Y.0021.000000T0000Z-151025T2100Z/ /O.CON.KMFR.SW.Y.0250.000000T0000Z-151026T1800Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 211 PM PDT SUN OCT 25 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. * WINDS: SOUTHWEST 10 TO 20 KT THIS AFTERNOON. * SEAS: VERY STEEP 13 TO 17 FEET. SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ370-261100- /O.EXP.KMFR.GL.W.0043.000000T0000Z-151025T2100Z/ /O.CON.KMFR.SW.Y.0250.000000T0000Z-151026T1800Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 211 PM PDT SUN OCT 25 2015 ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PDT MONDAY. * WINDS: WEST 10 TO 20 KT WITH A FEW GUST GUSTS TO 25 KT. WINDS WILL DECREASE THIS EVENING. * SEAS: STEEP 13 TO 17 FEET...SEAS WILL BECOME SWELL DOMINATED AND REMAIN HIGH BEFORE SLOWLY SUBSIDING TONIGHT THROUGH MONDAY MORNING. * AREAS AFFECTED: THE ENTIRE AREA WILL BE AFFECTED BY SMALL CRAFT CONDITIONS FOR SEAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Oct 24, 2:45 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Oct 24, 2:45 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 PM PDT SAT OCT 24 2015
.SHORT TERM...A LOW PRESSURE SYSTEM IS CENTERED OFFSHORE NEAR 43N
AND 134W WITH A COLD FRONT AHEAD OF IT. THIS LOW AND ASSOCIATED
COLD FRONT WILL APPROACH THE OREGON COAST THIS EVENING INTO
TONIGHT. AS THE SYSTEM GRADUALLY SHIFTS INLAND ON SUNDAY, WITH
THE LOW CENTER MOVING NORTHWARD UP THE COAST OF NORTHERN OREGON
AND WASHINGTON, EXPECT LIGHT TO MODERATE RAIN TO SPREAD INLAND.
BREEZY TO GUSTY SOUTH WINDS ARE ALSO EXPECTED OVER THE AREA ON
SUNDAY. BEHIND THIS SYSTEM, AN UPPER RIDGE WILL BRIEFLY BUILD
INTO THE AREA DURING THE DAY MONDAY AND MONDAY NIGHT...THEN SHIFT
EAST ON TUESDAY AS ANOTHER PACIFIC LOW PRESSURE SYSTEM APPROACHES
THE PACNW COAST. THIS LOW WILL BRING A COLD FRONT TO THE AREA
WITH PRECIPITATION EXPECTED TO SPREAD ACROSS THE AREA TUESDAY
NIGHT AND WEDNESDAY.
TODAY...HIGH CLOUDS HAVE BEGUN TO TO THIN THIS AFTERNOON OVER
WESTERN PORTIONS OF THE AREA AND ACROSS SOUTHERN LAKE AND MODOC
COUNTIES. THIS IS ALLOWING SOME INLAND AREAS TO WARM INTO THE
UPPER 60S AND LOW 70S, INCLUDING THE ILLINOIS VALLEY AND WESTERN
AND CENTRAL SISKIYOU COUNTY AS WELL AS MODOC AND SOUTHERN LAKE
COUNTIES. HOWEVER, HIGH CLOUDS PERSIST OVER CENTRAL PORTIONS OF
THE AREA IN DOUGLAS, JACKSON AND KLAMATH COUNTIES AND TEMPERATURES
HAVE BEEN SLOW TO WARM. THE INLAND HIGH CLOUDS ARE EXPECTED TO
CONTINUE TO CLEAR AND GRADUALLY SHIFT EAST THIS EVENING.
THE OFFSHORE LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT, WILL
APPROACH THE OREGON COAST DURING THE EVENING AND OVERNIGHT. THIS
IS EXPECTED TO BRING RAIN TO COASTAL AREAS ALONG WITH INCREASING
SOUTH WINDS. ALSO RAIN ALONG WITH A SLIGHT CHANCE FOR
THUNDERSTORMS IS EXPECTED OVER THE COASTAL WATERS THIS EVENING
INTO SUNDAY MORNING. AS THE FRONT MOVES INLAND AND THE SURFACE LOW
MOVES NORTH ALONG THE NORTHERN OREGON AND WASHINGTON COASTS SUNDAY
MORNING AND AFTERNOON, EXPECT PRECIPITATION TO SPREAD OVER MUCH OF
THE AREA. MODELS HAVE TRENDED SLIGHTLY LOWER ON THE PRECIPITATION
AMOUNTS FOR SUNDAY AND EXPECT MAINLY LIGHT TO MODERATE
PRECIPITATION OVER THE AREA. BREEZY SOUTH WINDS ARE ALSO EXPECTED
ON SUNDAY, WITH SOME STRONG WINDS GUSTING TO 30 TO 40 MPH OVER THE
HIGHER MOUNTAINS, IN THE SHASTA VALLEY AND NEAR SUMMER LAKE.
FOR SUNDAY NIGHT, AS THE LOW SHIFTS INLAND AND EASTWARD ACROSS
WASHINGTON, EXPECT SOME LINGERING LIGHT SHOWERS OVER THE AREA WITH
SHOWERS DIMINISHING ON MONDAY AS A SHORTWAVE UPPER RIDGE BUILDS
INTO THE AREA. THE RIDGE WILL REMAIN IN PLACE MONDAY NIGHT INTO
TUESDAY. THIS WILL BRING DRY CONDITIONS WITH MILD TO WARM
AFTERNOON TEMPERATURES MONDAY AND TUESDAY. ON TUESDAY, EXPECT SOME
INCREASING HIGH CLOUDS OVER THE AREA AHEAD OF AN APPROACHING
FRONT.
MODELS ARE IN GOOD AGREEMENT ON THE TIMING OF THE NEXT FRONT,
SHOWING IT NEARING THE COAST TUESDAY EVENING AND MOVING INLAND
OVER THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. OF NOTE, THE GFS
IS NOT AS MOIST WITH THIS SYSTEM AND HAS THE SURFACE LOW
POSITIONED FURTHER NORTH IN THE GULF OF ALASKA, COMPARED TO THE
ECMWF WHICH HAS A MOISTER SOLUTION AND SHOWS THE SURFACE LOW OFF
THE COAST OF BRITISH COLUMBIA ON WEDNESDAY. HAVE GONE WITH A BLEND
OF THE ECMWF AND GFS LEANING A BIT TOWARDS THE MOISTER ECMWF
SOLUTION. HOWEVER, DUE TO THE CONTINUED VARIABILITY IN MODEL AND
ENSEMBLE SOLUTIONS, THERE IS LOW CONFIDENCE IN THE STRENGTH AND
MOISTURE ASSOCIATED WITH THIS SYSTEM.
.LONG TERM...DIFFERENCES EXIST BETWEEN THE ECMWF AND GFS WITH
RESPECT TO THE PROGRESSION OF THE UPPER TROUGH WEDNESDAY NIGHT
INTO THURSDAY. THE GFS IS FASTER AND WEAKER WITH THE TROUGH WITH
RIDGING BUILDING INTO THE SOUTHWEST PART OF THE AREA THURSDAY. IN
CONTRAST THE ECMWF SHOWS A STRONGER SHORTWAVE ON THE BACKSIDE OF
THE UPPER TROUGH IN A NORTHWEST FLOW MOVING INTO THE AREA
WEDNESDAY NIGHT, THEN MOVING SOUTH ON THURSDAY WITH MOIST
NORTHWEST FLOW TO FOLLOW, THUS THE SOLUTION IS WETTER. SUSPECT THE
ECMWF MAY BE TOO WET ON THURSDAY, ESPECIALLY IN THE AFTERNOON AS
THE SHORTWAVE MOVES SOUTH AND 500MB HEIGHTS BEGIN TO RISE. FOR NOW
WENT WITH A BLEND BETWEEN THE TWO, BUT DID TREND POPS LOWER. THE
RIDGE AXIS WILL SHIFT OVER THE REGION FRIDAY WITH DRY AND MILDER
WEATHER EXPECTED. HOWEVER THE AMOUNT OF WARMING WILL DEPEND ON THE
AMOUNT OF CLOUD COVER. THE RIDGE WILL FLATTEN OUT NEXT WEEKEND
WITH THE STORM TRACK SLOWLY SHIFTING SOUTH. RIGHT NOW IT LOOKS
LIKE IT WILL REMAIN NORTH NEXT SATURDAY, THEN SHIFT SOUTH INTO OUR
AREA NEXT SUNDAY. -PETRUCELLI
&&
.AVIATION...FOR THE 24/18Z TAF CYCLE...THE MAIN CONCERN AHEAD IS THE
POTENTIAL FOR WIND SPEED SHEAR AT NORTH BEND LATE TONIGHT INTO
SUNDAY MORNING AND ROSEBURG EARLY TO MID MORNING SUNDAY. AT THE
COAST, VFR CIGS ARE EXPECTED TO LAST INTO TONIGHT, THEN CEILINGS
WILL GRADUALLY LOWER WITH IFR CIGS DEVELOPING BETWEEN 11-13Z SUNDAY.
ELSEWHERE VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS, BUT IT
COULD BE A CLOSE CALL BETWEEN VFR AND MVFR CIGS AT ROSEBURG TOWARDS
THE END OF THE TAF PERIOD. -PETRUCELLI
&&
.MARINE...UPDATED 930 AM PDT SATURDAY, 24 OCT 2015...WINDS ARE
ALREADY STARTING TO INCREASE OVER THE WATERS AS THE SURFACE LOW NEAR
43N/136W MOVES EAST. THE MODELS SUGGEST WINDS WILL INCREASE EARLIER
AND IT'S LIKELY SMALL CRAFT CONDITIONS WILL DEVELOP LATE THIS
MORNING OVER THE OUTER WATERS, THEN MOVING INTO THE INNER WATERS,
MAINLY BEYOND 5 MN FROM SHORE THIS AFTERNOON. THEREFORE DECIDED TO
GO WITH AN EARLIER START TIME FOR SMALL CRAFT CONDITIONS TO 11 AM
PDT THIS MORNING. PLEASE SEE MWWMFR FOR MORE DETAILS. THE SURFACE
LOW IS EXPECTED TO TRACK EAST TOWARDS NORTHWEST OREGON LATE SUNDAY
MORNING, BUT THE MODELS DO NOT SHOW THE LOW DEEPENING. HOWEVER A
FRONTAL SYSTEM IS EXPECTED TO MOVE INTO THE OUTER WATERS EARLY SUNDAY
MORNING, THEN MOVE INLAND SUNDAY AFTERNOON. DURING THIS TIME, WINDS
ARE EXPECTED TO PEAK OUT WITH GALES POSSIBLE OVER THE NORTHERN
WATERS SUNDAY MORNING WITH THE MODELS HINTING AT A COASTAL JET
DURING THIS TIME. RIGHT NOW THE MODELS ARE SHOWING 925 WINDS
BETWEEN 40-50 KTS SUNDAY MORNING FOR PARTS OF THE NORTHERN WATERS.
LATER SHIFTS MAY NEED TO REEVALUATE THE THE POTENTIAL FOR GALES
SUNDAY MORNING. WINDS WILL DECREASE SUNDAY AFTERNOON AS THE FRONT
MOVES INLAND AND SURFACE HIGH PRESSURE BUILDS IN FROM THE
SOUTHWEST. ITS' POSSIBLE WINDS WILL DROP BELOW SMALL CRAFT SUNDAY
NIGHT.
STEEP TO VERY STEEP SOUTHWEST SEAS WILL BUILD RAPIDLY THIS EVENING
AND OVERNIGHT, PEAKING AROUND 14 FEET ON SUNDAY. SEAS THEN SUBSIDE
BELOW ADVISORY LEVELS DURING THE DAY ON MONDAY. WEAK HIGH PRESSURE
WILL BUILD OVER THE AREA MONDAY, THEN SHIFT EAST TUESDAY AFTERNOON
AS ANOTHER FRONTAL SYSTEM APPROACHES THE OUTER WATERS.
TUESDAY NIGHT THROUGH THURSDAY A SERIES OF FRONTS WILL MOVE THROUGH.
LARGE WEST SWELL IS EXPECTED TO PEAK SEAS NEAR 16 FEET ON WEDNESDAY.
-PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 PM PDT SUNDAY FOR
PZZ350-356-370-376.
GALE WARNING FROM 2 AM TO 11 AM PDT SUNDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PDT SUNDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM SUNDAY TO 2
AM PDT MONDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 8 PM THIS EVENING TO 2 AM PDT SUNDAY
FOR PZZ370-376.
CC/MPThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:49 AM PDT | Small Craft Advisory | MFR | 34 hr | |
| Oct 24, 3:49 AM PDT | Hazardous Seas Warning | MFR | 22 hr | |
| Oct 24, 3:49 AM PDT | Small Craft Advisory for Winds | MFR | 12 hr | |
| Oct 24, 3:49 AM PDT | Small Craft Advisory for Hazardous Seas | MFR | 22 hr | |
| Oct 24, 4:06 PM PDT | Small Craft Advisory for Hazardous Seas | MFR | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.